Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 14, 2012, 3:52 PM CST. It took effect at Jan 15, 2012, 12:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 3:52 PM CST (21:52 UTC)
- In effect from
- Jan 15, 2012, 12:00 PM CST
- Expired
- Jan 16, 2012, 1:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
950 WHUS73 KGRB 142152 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 PM CST SAT JAN 14 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY AFTERNOON... ..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT. LMZ521-541>543-150600- /O.NEW.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 352 PM CST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 9 AM CST MONDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY AFTERNOON...WITH HIGHER GUSTS EXPECTED THROUGH THE EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY SUNDAY AFTERNOON...THEN 5 TO 8 FT BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
830 WHUS73 KGRB 150259 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 859 PM CST SAT JAN 14 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY AFTERNOON... ..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT. LMZ521-541>543-151100- /O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 859 PM CST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 AM CST MONDAY... * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KTS BY EARLY AFTERNOON...WITH HIGHER GUSTS EXPECTED THROUGH THE EVENING. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY SUNDAY AFTERNOON... THEN 5 TO 8 FT BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
155 WHUS73 KGRB 151008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST SUN JAN 15 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY AFTERNOON... ..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT. LMZ522-151815- /O.EXA.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 408 AM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST MONDAY. * SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY AFTERNOON...WITH HIGHER GUSTS EXPECTED. * WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541>543-151815- /O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 AM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST MONDAY... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY AFTERNOON...TO 30 KTS DURING THE EVENING AND OVERNIGHT. A FEW GUSTS TO AROUND 35 KTS POSSIBLE OVERNIGHT. * WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4 TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
102 WHUS73 KGRB 151602 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1002 AM CST SUN JAN 15 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE AHEAD OF LOW PRESSURE EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP DURING THE AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT. LMZ521-522-541>543-160015- /O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1002 AM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...TO 30 KTS DURING THE EVENING AND OVERNIGHT. A FEW GUSTS TO AROUND 35 KTS POSSIBLE OVERNIGHT. * WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4 TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
037 WHUS73 KGRB 152154 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 354 PM CST SUN JAN 15 2012 ...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE AHEAD OF LOW PRESSURE EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP DURING THE AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT. LMZ521-522-541>543-160600- /O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 354 PM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...TO 30 KTS DURING THE EVENING AND OVERNIGHT. A FEW GUSTS TO AROUND 35 KTS POSSIBLE OVERNIGHT. * WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4 TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
955 WHUS73 KGRB 160231 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 831 PM CST SUN JAN 15 2012 ...GUSTY SOUTH WINDS AND HIGH WAVES EXPECTED THROUGH MONDAY MORNING... .A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CONTINUE GUSTY WINDS AND HIGH WAVES THROUGH MONDAY MORNING. LMZ541>543-161030- /O.UPG.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/ /O.NEW.KGRB.GL.W.0002.120116T0231Z-120116T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 831 PM CST SUN JAN 15 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH GALES TO 35 KTS...WITH HIGHER GUSTS...WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE WINDS WILL VEER SOUTHWEST AND EASE TO 20 TO 25 KTS BY MONDAY MORNING. * WAVES: WAVES OF 7 TO 10 KTS FT ARE EXPECTED...THEN EASE TO 4 TO 6 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-161030- /O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 831 PM CST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: SOUTH WINDS OF 20 TO 25 KTS WITH HIGHER GUSTS ARE EXPECTED. WINDS WILL VEER TO THE SOUTHWEST AND EASE TO 15 TO 20 KTS ON MONDAY. * WAVES: WAVES OF 4 TO 7 FT ARE EXPECTED OVER THE CENTRAL BAY...AND TO 6 TO 9 FT ON THE LAKE. WAVES WILL EASE TO 3 TO 5 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
032 WHUS73 KGRB 160933 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CST MON JAN 16 2012 LMZ541>543-161745- /O.CAN.KGRB.GL.W.0002.000000T0000Z-120116T1500Z/ /O.EXB.KGRB.SC.Y.0006.000000T0000Z-120116T1900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 333 AM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS OF 15 TO 25 KTS EARLY THIS MORNING WILL SHIFT TO THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY AFTERNOON. * WAVES OF 4 TO 7 FT THIS MORNING WILL SUBSIDE TO 2 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-161500- /O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 333 AM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * SOUTHWEST WINDS OF 15 TO 25 KTS EARLY THIS MORNING WILL SHIFT TO THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY NOON. * WAVES WILL SUBSIDE TO 2 TO 4 FT BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
744 WHUS73 KGRB 161553 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 953 AM CST MON JAN 16 2012 LMZ541>543-161900- /O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 953 AM CST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * SOUTHWEST WINDS OF 15 TO 20 KTS EARLY THIS MORNING WILL SHIFT TO THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY AFTERNOON. * WAVES OF 4 TO 7 FT THIS MORNING WILL SUBSIDE TO 2 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 2:46 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 14, 2:46 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST SAT JAN 14 2012 .SHORT TERM...TONIGHT AND SUNDAY. THE SURFACE PRESSURE PATTERN OVER THE REGION WAS CAUSING SOME ISSUES IN THE SHORT TERM. 20Z ANALYSIS SHOWED WEAK LOW PRESSURE OVER LAKE MICHIGAN...A WEAK RIDGE OVER WISCONSIN AND A TROUGH ACROSS MINNESOTA. CONVERGENCE OVER THE LAKE RESULTED IN A BAND OF LAKE EFFECT SNOW SHOWERS THAT PUSHED WEST INTO DOOR COUNTY. THE 15Z RUC APPEARED TO HAVE A DECENT HANDLE ON THE SITUATION AS IT WAS SHOWING QPF IN THE EASTERN PART OF THE FORECAST AREA INTO THIS EVENING. WENT WITH SOME POPS IN THE EAST FOR THE EVENING BUT DRY THERE AFTER 06Z. NOT REALLY SURE WHAT WAS CAUSING THE LIGHT SNOW AND FLURRIES IN CENTRAL WISCONSIN TODAY DIRECTLY UNDER THE SURFACE RIDGE...POSSIBLY SOME WEAK SHORT WAVE ENERGY PASSING THROUGH THE STATE. THE VISIBILITY IN SOME LOCATIONS WENT AS LOW AS 3 MILES WITH SNOW AT TIMES. ANOTHER AREA OF LIGHT SNOW...WITH VISIBILITIES BELOW 2 MILES...WAS ASSOCIATED WITH A WARM FRONT ACROSS MINNESOTA...AND A SHEARED UPPER LEVEL SHORT WAVE. MODELS HAD THE FRONT DECAYING...THE SHORT WAVE ENERGY MOVING SOUTHEAST THIS EVENING AND HAD QPF DRYING UP BEFORE REACHING THE FORECAST AREA. HAVE SOME SLIGHT CHANCE POPS FOR CENTRAL WISCONSIN DURING THE EVENING...BUT NOTHING AFTER 06Z. TIME/HEIGHT SECTIONS FROM MODELS HAD QUITE A BIT OF LOW LEVEL MOISTURE WITH LITTLE LIFT LATE TONIGHT...MAINLY IN THE NORTH. SO HAVE INCLUDED A SLIGHT CHANCE OF FREEZING DRIZZLE OR FLURRIES THERE 06Z-12Z SUNDAY. PLENTY OF CLOUDS TONIGHT...BUT THINK THAT TEMPERATURES SHOULD FALL INTO THE SINGLE DIGITS IN MOST LOCATIONS. WARMER THAN NORMAL HIGHS RETURN ON SUNDAY IN STRONG WARM ADVECTION AHEAD OF THE SURFACE SYSTEM APPROACHING FROM THE WEST. MODELS STILL HAD PLENTY OF CLOUDS SO DID NOT GO TOO MUCH ABOVE GUIDANCE HIGHS. EXPECT WINDS TO STEADILY INCREASE DURING THE DAY ON SUNDAY AHEAD OF THE APPROACHING SYSTEM. .LONG TERM...MONDAY THROUGH NEXT SATURDAY. NOT MUCH CHANGE TO THE IDEA OF DEVELOPMENT OF HIGH AMPLITUDE RIDGING OVER THE BERING STRAIT WITH NRN STREAM ENERGY DIGGING SE THRU ALASKA/WRN CANADA. THIS RESULTS IN DEVELOPING BROAD UPPER TROF ACROSS SRN CANADA/NRN CONUS. THE MEAN FLOW UNDER THIS TROF TO BE NEAR ZONAL FROM THE US...BRINGING SEVERAL RELATIVELY WEAK SYSTEMS ACROSS THE WRN GREAT LAKES. AT BEGINNING OF PERIOD...LOW PRESSURE MOVES EAST INTO CNTRL ONTARIO SUNDAY NGT AND DRAGS COLD FRONT INTO CNTRL WI BY 12Z MONDAY. IT STILL APPEARS THAT GULF MOISTURE WILL NOT HAVE TIME TO REACH THE FORECAST AREA PRIOR TO THE FRONTAL PASSAGE. FRONT EXISTS REGION BY EARLY IN THE AFTERNOON...THEN SHORT WAVE TROF APPROACHES FROM THE W. SNOW SHOULD DEVELOP ALONG TIGHT BAROCLINIC ZONE ACROSS THE AREA BY EARLY TUESDAY. ALL MODELS IN GENERAL AGREEMENT WITH DEVELOPMENT OF SFC WAVE ALONG THE FRONT. ACCUMULATIONS SHOULD BE GENERALLY MINOR...LESS THAN 2 INCHES THRU TUE. SOME LAKE EFFECT LINGERS IN LAKE SUPERIOR SNOW BELT OF FORECAST AREA INTO TUE NIGHT. MIDWEEK TEMPS WILL BE BELOW NORM AS ARCTIC AIR BRIEFLY FINDS A HOME. SMALL CHANCES FOR SNOW SHOWERS ACROSS AREA AS WEAK RIPPLES IN WNW UPPER FLOW CONTINUE TO MOVE ALONG BAROCLINIC ZONE. BOTH THE 14/12Z GFS AND ECMWF TARGET FRIDAY AS THE BEST SNOW CHANCE IN THE SECOND HALF OF THE WEEK WITH SHORT WAVE TROF MOVING ACROSS MIDWEST AND SURFACE LOW MOVING ACROSS S ILLINOIS. && .AVIATION...QUITE A BIT OF UNCERTAINTY EXISTS DURING THE TAF PERIOD. CURRENT TRENDS WERE CHALLENGING ENOUGH. CIGS WERE MAINLY MVFR NORTH AND WEST OF THE FOX VALLEY AND VFR OVER THE REST OF THE AREA. THERE WERE ALSO SCATTERED MVFR VSBYS IN LIGHT SNOW AND/OR HAZE. A LAKE EFFECT BAND OVER LAKE MICHIGAN WAS DRIFTING TOWARD WISCONSIN AS A TROUGH/FRONT APPROACHED THE STATE FROM THE WEST. THINK THERE WILL BE SOME LIGHT SNOW OR FLURRIES GOING ON MUCH OF THE NIGHT WITH MOSTLY MVFR CIGS AS THE SURFACE BOUNDARY APPROACHES FROM THE WEST. TIME/HEIGHT SECTIONS INDICATED A DECREASE IN LOW LEVEL MOISTURE AFTER ABOUT 15Z SUNDAY WITH SOME MID CLOUDS ABOVE THAT. PAY EXTRA ATTENTION TO CURRENT CONDITIONS AND WATCH FOR TAF UPDATES IF YOU PLAN TO FLY IN THE AREA THIS AFTERNOON THROUGH SUNDAY MORNING. MG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/JKL
Hazardous weather outlook, Jan 14, 2:57 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CST SAT JAN 14 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 257 PM CST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT UNTREATED ROADS COULD BECOME SLIPPERY IN NORTHERN WISCONSIN AND NEAR LAKE MICHIGAN TONIGHT. THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE OR FLURRIES IN NORTH...MAINLY AFTER MIDNIGHT. SCATTERED SNOW SHOWERS ARE EXPECTED NEAR THE LAKESHORE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY UNTREATED ROADS COULD BECOME SLIPPERY LATE SUNDAY NIGHT AND AGAIN LATE MONDAY NIGHT AND TUESDAY. PATCHY FREEZING DRIZZLE IS POSSIBLE IN THE EASTERN PART OF THE STATE LATE SUNDAY NIGHT. AN INCH OR TWO OF SNOW IS POSSIBLE AS A WEATHER SYSTEM MOVES ACROSS THE STATE EARLY TUESDAY. ANOTHER SYSTEM MAY PRODUCE LIGHT SNOW LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-152100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 257 PM CST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SOUTHWEST WINDS GUSTING TO NEAR GALE FORCE ARE POSSIBLE SUNDAY NIGHT. MG
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.